MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k083330.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The device was used for eus-fna of the pancreas tumor since pancreatic cancer was suspected.Approach was gained from the stomach to the pancreatic body.The approach, from the stomach to the pancreatic body, was comparatively simple, so the endoscope was almost not in an angled position.One echo-19/ lot# c1332149 was inserted through the endoscope.When the physician moved the handle to retract the needle after needle advancement to the target site, the needle did not move and could not be retracted into the sheath although the handle could be moved.Therefore, the device was removed through the endoscopic channel with the needle protruding out of the sheath and replaced with echo-19/ lot# c1483682.(b)(4).One echo-19/ lot# c1483682 was inserted through the endoscope.When the physician attempted puncture of the target site, the needle did not move and could not advance out of the sheath.He repeated movement of withdrawal and advancement of the device through the endoscope several times, but the needle would not advance.He removed the entire device through the endoscopic channel, then noticed that the needle perforated the sheath at a certain point.Also, the tip of the sheath became bent.(b)(4)- this complaint) another sized device (echo-3-22/ lot# unknown) was used instead to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Pma/510(k) # k083330 1 x echo-19 of lot # c1483682 was returned to cirl for evaluation open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation.The distal tip of the needle was found to be deformed/bent.The distal end of sheath was found to be punctured.It is possible that the needle damage led to the sheath damage.As per engineering input "the distal tip needle damage would have been the first failure." prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1483682 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible cause for the damage to the needle tip may be due to a hard lesion, the damage to the needle may then have contributed to the it advancing into the sheath wall damaging the sheath.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The device was used for eus-fna of the pancreas tumor since pancreatic cancer was suspected.Approach was gained from the stomach to the pancreatic body.The approach, from the stomach to the pancreatic body, was comparatively simple, so the endoscope was almost not in an angled position.One echo-19/ lot# c1332149 was inserted through the endoscope.When the physician moved the handle to retract the needle after needle advancement to the target site, the needle did not move and could not be retracted into the sheath although the handle could be moved.Therefore, the device was removed through the endoscopic channel with the needle protruding out of the sheath and replaced with echo-19/ lot# c1483682.(b)(4) one echo-19/ lot# c1483682 was inserted through the endoscope.When the physician attempted puncture of the target site, the needle did not move and could not advance out of the sheath.He repeated movement of withdrawal and advancement of the device through the endoscope several times, but the needle would not advance.He removed the entire device through the endoscopic channel, then noticed that the needle perforated the sheath at a certain point.Also, the tip of the sheath became bent.((b)(4) - this complaint) another sized device (echo-3-22/ lot# unknown) was used instead to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8984284
Report Number3001845648-2019-00465
Device Sequence Number3330742
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)210510(10)C1483682
Combination Product (Y/N)N
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1483682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1